Oklahoma, 2011

Winter Storm and Winter Weather in Oklahoma, February 8 to 9, 2011

February 8 to 9, 2011 · NWS OUN · 36 events in 36 counties and zones

Fresh on the heels of the record-setting blizzard that occurred a few days before, another significant winter storm affected the southern Plains. Snowfall totals reached a foot over parts of northern Oklahoma, with widespread totals of 4 to 8 inches over the northern 2/3 of Oklahoma.

Where it happened

Every event with a place to put it; 36 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Fresh on the heels of the record-setting blizzard that occurred a few days before, another significant winter storm affected the southern Plains. Snowfall totals reached a foot over parts of northern Oklahoma, with widespread totals of 4 to 8 inches over the northern 2/3 of Oklahoma.

A strong surface high pressure developed south out of Canada into Kansas early on the 8th behind a cold front, that finally moved into northern Oklahoma during the late morning and early afternoon hours. Behind the arctic front were very cold temperatures, with temperatures falling into the single digits, and even sub-zero readings across many areas of the northern and central Plains (sub-zero temperatures would soon overspread much of Oklahoma). Precipitation, some of it heavy, developed behind the front as a strong low-level jet transported relatively warm and more moist air north over-top of the front. Snowfall totals north of the Oklahoma/Kansas border totaled 6 to 10 inches, with northerly surface winds gusting over 30 mph.

During the day, the cold front made substantially more southward progress over the Texas panhandle into western Oklahoma, with additional heavy snow accumulations developing behind the boundary by late afternoon. Additional support for precipitation development had developed ahead of a potent mid-level disturbance that moved southeast toward Oklahoma. Normally, progressive storm systems such as this one would not big snow-producers over the southern Plains, but with strong warm advection and very cold temperatures at the surface and aloft (and getting colder through the event), snow growth was maximized, which in turn caused moderate to heavy snowfall to occur.

By mid evening, the main snow band had developed over northern Oklahoma, with moderate to heavy snowfall occurring over the northern two or three tiers of counties for several hours. Here, widespread totals of 8 to 12 inches of snow was reported, with even higher totals toward northeast Oklahoma. Further to the south, an area of moderate to heavy snowfall progressed east, but started a little later and did not last near as long. This included the Oklahoma City metro, although Will Rogers World Airport still managed to pick up almost 6 inches of snow. Even further south toward the Red River, lighter totals of 2 to 4 inches occurred due to the even later onset and quicker progression of the precipitation.

In addition to the snowfall, a strong pressure gradient created very gusty winds behind the front. The strongest winds were reported over western Oklahoma, as pressure rises were maximized behind the quickly moving cold front. Gusts to almost 50 mph created wind chill values well below zero as temperatures fell into the lower teens, which also caused considerable blowing and drifting snow. Farther north and east, blowing and drifting snow also became a significant issue, even with slightly lower wind speeds. Wind gusts over 30 mph were reported at times, with visibilities falling to an 1/8 of a mile at times in the heavier snow bands.

Around 240 injuries statewide were reported by the Oklahoma State Department of Health, with 33 injuries associated with around 84 automobile accidents. And, like last storm, there were fatalities (2) with this storm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 8, 10:28 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Feb 8, 10:28 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1028 AM CST TUE FEB 8 2011

.DISCUSSION...
UPDATED GRIDDED FORECAST TO REMOVE MENTION OF FREEZING RAIN MOST
LOCATIONS. CURRENT AND FORECAST SOUNDINGS COLD ENOUGH FOR A
QUICK TRANSITION FROM RAIN TO SNOW WHERE BOUNDARY LAYER
TEMPERATURES ARE WARM ENOUGH FOR INITIAL MIX. SOME SLEET WILL BE
POSSIBLE AT ONSET OF PRECIPITATION LATE THIS AFTERNOON AND THIS
EVENING AS FINE-SCALE MODEL OUTPUT IS SHOWING SIGNALS FOR THUNDER
SLEET NEAR AND JUST NORTH OF FRONT. THIS WOULD MAINLY BE AN ISSUE
FROM WESTERN NORTH TEXAS THROUGH SOUTHWEST AND CENTRAL OKLAHOMA
EARLY TO MID-EVENING BEFORE COMMENCEMENT OF HEAVY SNOW.

DID NOT ALTER SNOWFALL TOTALS WITH THIS UPDATE. WIDESPREAD 4 TO 6
INCHES STILL APPEAR LIKELY...WITH HIGHER TOTALS OF AS MUCH AS 8
TO 10+ INCHES STILL APPEARING POSSIBLE IN ANY BANDED STRUCTURES
THAT DEVELOP ACROSS CENTRAL AND NORTHERN PORTIONS OF OKLAHOMA
OVERNIGHT. WHAT IS A CERTAINTY ACROSS THE REGION WILL BE
DRASTICALLY COLDER CONDITIONS TONIGHT INTO THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  35  10  19   4 /  50 100  90   0
HOBART OK         38   9  15   2 /  50 100  60   0
WICHITA FALLS TX  51  16  21   7 /  20  90  70   0
GAGE OK           28   3  23  -2 / 100 100  50   0
PONCA CITY OK     22   6  17   2 /  70 100  70   0
DURANT OK         47  22  26   9 /  20  80 100  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST
     WEDNESDAY FOR OKZ016>031-033>040-044-045.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 PM CST
     WEDNESDAY FOR OKZ004>015.

     WINTER STORM WARNING FROM 9 PM THIS EVENING TO 9 PM CST
     WEDNESDAY FOR OKZ032-041>043-046>048-050>052.

TX...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST
     WEDNESDAY FOR TXZ083>086-089-090.

     WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
     WEDNESDAY FOR TXZ087-088.

&&

11/08
Hazardous weather outlook, Feb 8, 11:47 AM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1147 AM CST TUE FEB 8 2011

OKZ004>048-050>052-TXZ083>090-091300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1147 AM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
A FEW WEAK THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN NORTH
TEXAS...INTO SOUTHWEST AND CENTRAL OKLAHOMA LATE THIS AFTERNOON AND
THIS EVENING.

DISCUSSION...
ARCTIC AIR WILL OVERSPREAD THE AREA FROM NORTH TO SOUTH TODAY AND
TONIGHT...WHICH WILL ELIMINATE ANY CHANCE OF SURFACE-BASED
THUNDERSTORMS. HOWEVER...WE CANNOT RULE OUT A FEW HIGHLY ELEVATED
AND WEAK THUNDERSTORMS DUE TO STRONG LIFT AND SOME VERY WEAK
ELEVATED INSTABILITY NEAR AND JUST BEHIND THE ARCTIC FRONT. THESE
BRIEF STORMS COULD PRODUCE VERY INTENSE BURSTS OF SLEET AND SNOW.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY FEB 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...ZERO.

OTHER HAZARDOUS WEATHER...
A MAJOR WINTER STORM WILL BEGIN TO AFFECT NORTHERN AND WESTERN
OKLAHOMA THIS AFTERNOON...AND ALL OF OKLAHOMA AND WESTERN NORTH
TEXAS THIS EVENING AND OVERNIGHT. TRAVEL IS LIKELY TO BE VERY
HAZARDOUS IF NOT IMPOSSIBLE IN MANY AREAS BY LATE TONIGHT. REFER TO
OUR WINTER STORM WARNING MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
SNOW...BLOWING SNOW...AND BITTER COLD WILL RESULT IN DANGEROUS
WINTER STORM CONDITIONS THROUGH WEDNESDAY. TRAVEL IS LIKELY TO BE
VERY HAZARDOUS IF NOT IMPOSSIBLE IN MANY AREAS. REFER TO THE WINTER
WEATHER MESSAGE FOR DETAILS. A WARMING TREND IS EXPECTED TO COMMENCE
BY FRIDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

32 winter storm, 4 winter weather. Local standard time, as filed.

Winter Storm, Harper

When
February 8, 12:00 PM CST to February 9, 11:00 AM CST
Where
Harper forecast zone
Reported by
COOP Observer
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

The observer measured 6.4 inches in Laverne. Frequent gusts of 30 to 40 mph greatly reduced visibilities and caused considerable blowing and drifting of the snow.

Winter Storm, Ellis

When
February 8, 12:00 PM CST to February 9, 11:00 AM CST
Where
Ellis forecast zone
Reported by
COOP Observer
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Observers measured 13.0 inches in Laverne, 6.0 inches near Shattuck, and 7.0 inches in Fargo. Frequent wind gusts over 30 mph greatly reduced visibility and caused significant blowing and drifting of the snow.

Winter Storm, Beckham

When
February 8, 12:00 PM CST to February 9, 11:00 AM CST
Where
Beckham forecast zone
Reported by
COOP Observer
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Observers measured 4.0 inches in Erick and 2.5 inches in Sayre. Frequent gusts over 30 mph greatly reduced visibilities and caused considerable blowing and drifting of the snow.

Winter Storm, Roger Mills

When
February 8, 12:00 PM CST to February 9, 11:00 AM CST
Where
Roger Mills forecast zone
Reported by
COOP Observer
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

Eight inches of snow was measured in Roll. Frequent gusts over 30 mph greatly reduced visibilities and caused considerable blowing and drifting of the snow.

Winter Storm, Woods

When
February 8, 12:00 PM CST to February 9, 11:00 AM CST
Where
Woods forecast zone
Reported by
COOP Observer
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Eight inches of snow was measured in Freedom, and ten inches measured in Alva. Frequent gusts over 30 mph greatly reduced visibilities and caused considerable blowing and drifting of the snow.

Winter Storm, Woodward

When
February 8, 12:00 PM CST to February 9, 11:00 AM CST
Where
Woodward forecast zone
Reported by
COOP Observer
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Seven inches of snow was measured in Mutual, and eight inches measured in Woodward. Frequent gusts over 30 mph greatly reduced visibilities and caused considerable blowing and drifting of the snow.

Winter Storm, Dewey

When
February 8, 12:00 PM CST to February 9, 11:00 AM CST
Where
Dewey forecast zone
Reported by
COOP Observer
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Four inches of snow was measured in Leedey, and six inches measured in Taloga. Frequent gusts over 30 mph greatly reduced visibilities and caused considerable blowing and drifting of the snow.

Winter Storm, Major

When
February 8, 12:00 PM CST to February 9, 11:00 AM CST
Where
Major forecast zone
Reported by
COOP Observer
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Eleven inches of snow was measured in Ames, with ten inches measured near Orienta. Numerous wind gusts over 35 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Alfalfa

When
February 8, 12:00 PM CST to February 9, 12:00 PM CST
Where
Alfalfa forecast zone
Reported by
COOP Observer
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

Thirteen inches of snow was measured near Helena, with eleven inches measured in Cherokee. Numerous wind gusts over 35 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Custer

When
February 8, 4:00 PM CST to February 9, 11:00 AM CST
Where
Custer forecast zone
Reported by
COOP Observer
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Three inches of snow was measured in Weatherford. Wind gusts of over 35 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Washita

When
February 8, 4:00 PM CST to February 9, 11:00 AM CST
Where
Washita forecast zone
Reported by
COOP Observer
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Four inches of snow was measured in Cordell. Wind gusts of over 35 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Grant

When
February 8, 4:00 PM CST to February 9, 12:00 PM CST
Where
Grant forecast zone
Reported by
COOP Observer
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

Twelve inches of snow was measured in Lamont, with ten inches measured in Jefferson, and nine inches measured in Medford. Numerous wind gusts over 30 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Garfield

When
February 8, 4:00 PM CST to February 9, 12:00 PM CST
Where
Garfield forecast zone
Reported by
COOP Observer
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Eleven to thirteen inches of snow was measured in and around Enid, and eight to nine inches measured at Vance Air Force Base. Numerous wind gusts over 30 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Blaine

When
February 8, 5:00 PM CST to February 9, 12:00 PM CST
Where
Blaine forecast zone
Reported by
COOP Observer
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Eight inches of snow was measured in Watonga. Numerous wind gusts over 35 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Kingfisher

When
February 8, 5:00 PM CST to February 9, 12:00 PM CST
Where
Kingfisher forecast zone
Reported by
COOP Observer
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Ten inches of snow was measured in and around Hennessey. Numerous wind gusts over 30 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Kay

When
February 8, 6:00 PM CST to February 9, 12:00 PM CST
Where
Kay forecast zone
Reported by
COOP Observer
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

Twelve to thirteen inches of snow was measured in Ponca City and Braman, with ten to eleven inches measured at Newkirk and Blackwell. Numerous wind gusts over 30 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Noble

When
February 8, 6:00 PM CST to February 9, 12:00 PM CST
Where
Noble forecast zone
Reported by
COOP Observer
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Twelve inches of snow was measured in Billings. Numerous wind gusts over 30 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Canadian

When
February 8, 6:00 PM CST to February 9, 12:00 PM CST
Where
Canadian forecast zone
Reported by
COOP Observer
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Five inches of snow was measured in Okarche, with three to four inches measured in Union City. Numerous wind gusts of 25 to 35 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Caddo

When
February 8, 6:00 PM CST to February 9, 12:00 PM CST
Where
Caddo forecast zone
Reported by
COOP Observer
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Three to four inches of snow was measured around Caddo county, including three inches in Apache and Anadarko, and four inches measured in Carnegie. Numerous wind gusts of 25 to 30 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Weather, Greer

When
February 8, 7:00 PM CST to February 9, 11:00 AM CST
Where
Greer forecast zone
Reported by
COOP Observer
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

The observer measured 2.2 inches in Mangum. Considerable blowing and drifting snow was also reported.

Winter Storm, Kiowa

When
February 8, 8:00 PM CST to February 9, 11:00 AM CST
Where
Kiowa forecast zone
Reported by
COOP Observer
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Three to four inches of snow was measured around Kiowa county, including 3.5 inches south of Mountain View. Numerous wind gusts over 40 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Weather, Jackson

When
February 8, 8:00 PM CST to February 9, 11:00 AM CST
Where
Jackson forecast zone
Reported by
Emergency Manager
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Three inches was measured in Altus, with two inches in Headrick. . Considerable blowing and drifting snow was also reported.

Winter Storm, Logan

When
February 8, 9:00 PM CST to February 9, 12:00 PM CST
Where
Logan forecast zone
Reported by
COOP Observer
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Five to six inches was measured in and around Guthrie and Crescent, with seven inches measured in Marshall, and eight inches measured in Mulhall. Numerous wind gusts of 25 to 30 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Payne

When
February 8, 9:00 PM CST to February 9, 12:00 PM CST
Where
Payne forecast zone
Reported by
COOP Observer
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Four to six inches of snow was measured in and around Cushing and Stillwater. Numerous wind gusts of 25 to 30 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Oklahoma

When
February 8, 10:00 PM CST to February 9, 12:00 PM CST
Where
Oklahoma forecast zone
Reported by
COOP Observer
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Four to six inches of snow was measured around Oklahoma county, including 5.9 inches at Will Rogers World Airport. Numerous wind gusts over 30 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Grady

When
February 8, 10:00 PM CST to February 9, 12:00 PM CST
Where
Grady forecast zone
Reported by
COOP Observer
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Three to four inches of snow was measured around Grady county, including three inches measured in Blanchard. Numerous wind gusts of 25 to 35 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Jefferson

When
February 8, 10:00 PM CST to February 9, 12:00 PM CST
Where
Jefferson forecast zone
Reported by
COOP Observer
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Three to four inches of snow was measured in and around Waurika. Numerous wind gusts over 40 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Lincoln

When
February 8, 11:00 PM CST to February 9, 12:00 PM CST
Where
Lincoln forecast zone
Reported by
COOP Observer
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Three to four inches of snow was measured around Lincoln county, including three inches west of Meeker. Numerous wind gusts of 25 to 30 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, McClain

When
February 8, 11:00 PM CST to February 9, 12:00 PM CST
Where
McClain forecast zone
Reported by
COOP Observer
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Two to four inches of snow was measured around McClain county, with the highest totals over the northern half of the county. Numerous wind gusts of 25 to 30 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Pottawatomie

When
February 8, 11:00 PM CST to February 9, 12:00 PM CST
Where
Pottawatomie forecast zone
Reported by
COOP Observer
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Two to four inches of snow was measured around Pottawatomie county, including three inches measured around Tecumseh and Shawnee. Numerous wind gusts over 25 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Seminole

When
February 8, 11:00 PM CST to February 9, 12:00 PM CST
Where
Seminole forecast zone
Reported by
COOP Observer
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Two to four inches of snow was measured around Seminole county, including two inches measured in Seminole. Numerous wind gusts over 30 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Stephens

When
February 9, 12:00 AM CST to 12:00 PM CST
Where
Stephens forecast zone
Reported by
COOP Observer
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Four inches of snow was measured near Loco and Duncan, with 2.5 inches at Empire City, and two inches measured in Marlow. Numerous wind gusts over 35 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Comanche

When
February 9, 12:00 AM CST to 12:00 PM CST
Where
Comanche forecast zone
Reported by
COOP Observer
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Three to four inches of snow was measured around Comanche county, including four inches measured around Lawton. Numerous wind gusts over 35 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Storm, Hughes

When
February 9, 1:00 AM CST to 12:00 PM CST
Where
Hughes forecast zone
Reported by
COOP Observer
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

Three to four inches of snow was measured around Hughes county, including four inches measured around Holdenville. Numerous wind gusts over 25 mph were reported for several hours greatly reducing visibilities and causing considerable blowing and drifting of the snowfall.

Winter Weather, Coal

When
February 9, 1:00 AM CST to 12:00 PM CST
Where
Coal forecast zone
Reported by
COOP Observer
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

The observer measured 3.0 inches in Centrahoma. Considerable blowing and drifting snow was also reported.

Winter Weather, Pontotoc

When
February 9, 1:00 AM CST to 12:00 PM CST
Where
Pontotoc forecast zone
Reported by
COOP Observer
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

The observer measured 1.5 inches in Healdton. Considerable blowing and drifting snow was also reported.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 278285, 278286, 278288, 278292, 278294, 278296, 278298, 286316, 286318, 278301, 278304, 286319, 286320, 286317, 286323, 286321, 286322, 286336, 286339, 286991, 286970, 287006, 286327, 286331, 286337, 286340, 286976, 286338, 286341, 286342, 287000, 286967, 286973, 286980, 287001, 287002.